Thunderstorm Wind, Washington
- When
- May 2, 2:00 AM EST
- Where
- Washington County, Taylorstown
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.167, -80.383
Thunderstorm winds blew the roof from a house and downed several large trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 2, 1:41 AM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 241 AM EDT THU MAY 2 2002 FFA ALREADY OUT FOR THE SOUTHERN 2/3 OF OUR CWA TIL 10 AM AND WILL CONTINUE. HPC QPF PERSISTENT IN 1 INCH RAINFALL OVER THIS AREA. ALSO TSTMS POSSIBLE. FROPA THIS AM ACROSS FA. HEAVY RAIN AND GUSTY TSTM WINDS UNTIL FRONT PASSES. FOR THIS AFTN WINDY CONDITIONS. BL WNDS AROUND 30 KTS FROM THE WEST. THURSDAY NIGHT HIGH PRESSURE BUILDS IN FROM THE WEST. 1022 HIGH CENTERED OVER FA BY 00Z SAT. NEXT CHC FOR RAIN IS ON MONDAY WITH APPROACHING FRONT. PIT 65 38 57 36 / 100 10 0 0 HLG 65 39 57 37 / 100 10 0 0 MGW 68 42 59 38 / 100 10 0 0 ZZV 67 40 58 38 / 100 10 0 0 PHD 67 40 58 38 / 100 10 0 0 FKL 62 36 52 34 / 100 10 0 0 DUJ 62 36 52 34 / 100 10 0 0 LBE 65 39 57 37 / 100 10 0 0 BTP 63 37 55 36 / 100 10 0 0 IDI 63 37 55 36 / 100 10 0 0 ODM 63 35 55 33 / 100 10 0 0 .PBZ... MD...FLOOD WATCH FOR THIS MORNING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ021...PAZ029>032. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 PM EDT WED MAY 1 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE RAPIDLY TOWARD THE AREA OVERNIGHT. THIS STORM SYSTEM WILL PROVIDE PLENTY OF RAIN FOR THE REGION AND ALSO THE RISK FOR THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP OVERNIGHT HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...HOWEVER... DAMAGING WINDS ARE A POSSIBILITY.
The Pittsburgh radar (KPBZ), 43 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew the roof from a house and downed several large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298674.